Wednesday, May 19, 2010

0 Impotence drug affects Hearing Impaired

post by ableh

The men who take anti-impotence drugs long term to be reminded of the dangers of hearing loss.
The results of this study concluded from a study of 11 525 men aged above 40 years who consume anti-impotence drug class phosphodiesterase type 5 inhibitors (PDE-51).

Anti-impotence drugs using PDE-51, among others, the drug sildenafil (Viagra), tadalafil (cialis) and vardenafil (Levitra).

In 2007, the U.S. food and drug agency (FDA) announced its anti-impotence drug manufacturers to list the side effects of hearing loss in the label. This new rule was issued after several cases of hearing loss after taking the drug classes PDE-51.

Epidemiological experts from the University of Alabama, Professor Gerald McGwin, recently published the results of epidemiological studies about links between drug PDE-51 with hearing loss. Epidemiology is the study which relates the distribution of the disease or condition in a population that may be related to certain factors.

The study did not find a direct link between the drug-PDE 51 with a hearing loss, but was shown a link between the two. The study found that several other conditions that may lead to hearing loss.

'Although there are limitations of this study, but patients who take anti-impotence drugs are asked to pay attention to signs and symptoms of decreased hearing function. Immediately seek medical help to avoid permanent disruption, "McGwin said.

PDE-51 was originally created to treat pulmonary hypertension, but is now widely used to treat erectile dysfunction. McGwin said maybe there was how the biological mechanisms of these drugs cause loss of hearing.

"How it works PDE-51 in patients with impotence were increased blood flow to certain tissues in the body. There were allegations of possible effects on the membrane at the same hearing. Increasing the blood circulation in the ear can cause hearing loss indeed," he said.


Post a Comment